Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Flaky red splotches around mouth and chin. On nystatin. Is it just fungus?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I have had red splotches that are flaky around my mouth and dentist told me it was a fungus and prescribed Nystatin twice a day. It's been about a month and still have it.
Posted Tue, 22 May 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
From your description, it seems that you are having a fungal infection around the mouth or a skin related disorder like eczema or atopic dermatitis.
A direct examination by a dermatologist is the only way to confirm the diagnosis.
There is a topical antibiotic cream which might also provide benefits. This is referred to as mupirocin. This is a very good topical antibiotic that can be safely used on the face. You can use it in combination with 1% hydrocortisone ointment for relief.
In case the rashes are persistent then consulting a dermatologist for stronger prescription medicines will be helpful.
In the meantime, I recommend you to use general cleanliness measures to avoid any infection in that area. Avoid scratching or handling the region with barefingers.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor